Home         Forums  

Go Back   Marrowforums > Practical Issues > Questions and Answers
Register FAQ Search Today's Posts Mark Forums Read

Questions and Answers Not sure where to post a question? Post it here.

Reply
 
Thread Tools Search this Thread
  #1  
Old Sat Apr 30, 2016, 07:58 PM
rar rar is offline
Member
 
Join Date: Mar 2014
Location: colorado
Posts: 214
hypercellular neutrophils

I had a transplant for MDS 22 months ago. I have done well except for some GVHD. Lately I have been fatigued and out of breath. My blood tests are pretty normal. Protein 5.9 (6.4-8.9), total goblin 2 (2.3-3.9), and hemoglobin 12.5 (13.4-18.9). Hypercellular neutrophils present. Any ideas what this means. Google sparse on results. I see the doctor in a week.

thanks

Ray
Reply With Quote
  #2  
Old Sat Apr 30, 2016, 08:13 PM
bailie bailie is offline
Member
 
Join Date: Dec 2013
Location: McMinnville,OR
Posts: 825
Ray, have you ruled out mounting side effects from any of your prescriptions? I had been on Sprycel (dasatinib) for 10 months and it served its purpose very well in putting my "Philadelphia chromosome" into remission. But, at about 6 months my blood pressure started creeping up and I got to the point of only being able to walk about four blocks before being out of breath. I was getting fluid around my heart. I had four echocardiograms, two chest x-rays, two EKGs while monitoring my situation. We have discontinued the Sprycel and almost immediately my health improved. I suggest this as an example of what some of these side effects might do.
__________________
age 70, dx RAEB-2 on 11-26-2013 w/11% blasts. 8 cycles Vidaza 3w/Revlimid. SCT 8/15/2014, relapsed@Day+210 (AML). Now(SCT-Day+1005). Prepping w/ 10 days Dacogen for DLI on 6/9/2017.

Last edited by bailie : Sat Apr 30, 2016 at 08:26 PM.
Reply With Quote
  #3  
Old Sun May 1, 2016, 06:03 PM
rar rar is offline
Member
 
Join Date: Mar 2014
Location: colorado
Posts: 214
Hi bailie,

The drugs most likely to cause problems are TACROlimus, predniSONE, bactrim, acyclovir, and warfarin. I have been on those most of the time since transplant. I think I will be on them long term due to GVHD. The first three are most likely to have bad side effects.

I exercise 5 days a week walking. 3 to 3.5 MPH 2.5 to 5 miles mostly flat bike trail in good weather. 3.5 to 4 MPH 3.5 to 4 MPH on treadmill in bad weather. The other two days I do strength training. Problem is standing blood pressure after exercise ranges between systolic 58 to 90. Shortness of breathe not present after walking. It happens after a short hill, a high power event such as climbing a flight of stairs, walking up steep hill, or some of the strength exercises. It has been getting worth over the last 3 months.

Ray
Reply With Quote
  #4  
Old Sun May 1, 2016, 08:01 PM
bailie bailie is offline
Member
 
Join Date: Dec 2013
Location: McMinnville,OR
Posts: 825
I would think the doctors would get you in for a echocardiogram very soon. I had four of them in about a 45 day period a couple of months ago. I first noticed as you describe. I was walking fine but running up the stairs or climbing up and down ladders was when I first noticed a problem.
__________________
age 70, dx RAEB-2 on 11-26-2013 w/11% blasts. 8 cycles Vidaza 3w/Revlimid. SCT 8/15/2014, relapsed@Day+210 (AML). Now(SCT-Day+1005). Prepping w/ 10 days Dacogen for DLI on 6/9/2017.
Reply With Quote
  #5  
Old Mon May 2, 2016, 01:18 AM
DanL DanL is offline
Member
 
Join Date: Dec 2010
Location: Denver, CO
Posts: 584
Ray,

I have been thinking about this question for a couple of days and recall that when I was on higher dose prednisone that i suffered from shortness of breath on heavier exertion, like climbing, that my heart rate was substantially elevated and blood pressure was a little funny. I have not had this problem with Tac and have been on it for over 2 years now. Prednisone also causes your white blood cell count to artificially inflate as it pulls wbcs out of reserve pockets, and it can cause the factory to over rev, creating funky looking neutrophils. I believe that most of that resolves if you reduce or stop the prednisone, assuming no other issues are present.

One thing to really look out for is if you have significantly increased sweating. I picked up PCP (pneumocystis pneumonia) in 2010 while on prednisone and my two symptoms were shortness of breath and extreme sweating in the morning. I did not carry a fever and generally felt better as the day progressed. The symptom that finally got me was that my legs, despite all of the walking and exercise I was doing felt like they were going to give out one day when stepping off of a sidewalk.

We had to do a bronchoscopy to find the pneumonia, because it did not show up on the CT or Xray.

Just a word of caution since you are on so much immune suppression.

dan
__________________
MDS RCMD w/grade 2-3 fibrosis. Allo-MUD Feb 26, 2014. Relapsed August 2014. Free and clear of MDS since November 2014 after treatment with Vidaza and Rituxan. Experiencing autoimmune attack on CNS thought to be GVHD, some gut, skin and ocular cGVHD. Neuropathy over 80% of body.
Reply With Quote
Reply


Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Low WBC and low Neutrophils but no symmptoms magsoh19 Questions and Answers 31 Fri Apr 22, 2016 08:33 PM
Large platelets & hypogranular neutrophils? Cheryl C MDS 0 Sun Jun 22, 2014 08:49 PM
Febrile neutropenia (low neutrophils) Birgitta-A Bone Marrow Failure 1 Wed Feb 26, 2014 02:16 PM
Neutrophils carolyn Bone Marrow Failure 1 Thu Nov 5, 2009 11:37 AM
14 weeks After treatment, platelets and hemoglobin raising but neutrophils coming dow paulaespada AA 2 Thu Sep 11, 2008 04:16 PM


All times are GMT -4. The time now is 05:39 PM.


Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.
Forum sites may contain non-authoritative and unverified information.
Medical decisions should be made in consultation with qualified medical professionals.
Site contents exclusive of member posts Copyright 2006-2020 Marrowforums.org